Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

136 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe depression

Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

default
Posted on Sat, 16 Aug 2014 in Depression
Question: Hi Dr. Grief my husband is taking so many antidepressant and nothing is working he is just getting worse, he says he's to depressed to think about killing himself. He had to have his thyroid removed about 10 years ago. He is on 250mg synthroid, 900 mg Lithium, 300mg Seroquel, 30mg Propranolol, 100mg Lamictal, 3mg Ativan, 300mg Budeprion, plus Coreg 50mg Cozar 100mg, Lopressor150mg, Glucopophage 500mg, and last Lipitor 10mg. He sleeps all day can't work can't leave the house and he is not doing well at all. Do you think he is on to many anti depression meds???? they just keep giving him more Please help me if you can, Thank You
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
Yes too much, needs management

Detailed Answer:
Thank you for asking
Life with out a thyroid is difficult and he h's alot on his plate. Plus his routine and lifestyle is worsening it. Until and unless he gets it right and corrected and get some psych rehab things will get worse. Suicidal thoughts will be an issue till then. He is on too much for sure. And a good psychiatrist will never do that.
He needs more than medicine a good balanced lifestyle , some cognitive behavioural therapies, vocational recreational and rehabilitational therapies and some good psychotherapy supporting sessions.sign him to some group therapy too.
Get him to a psychiatrist for dose shuffling and get him out of the house and show him the beauty of this world . life is too short to be wasted .He can do it. You can make him do it.
I hope it helps. Take good care of yourself and don't forget to close the discussion please.
May the odds be ever in your favour.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 12 hours later
Should he go in the hospital to get the Med under control? Or go back to his Psychiatrists?
doctor
Answered by Dr. Shafi Ullah Khan 2 hours later
Brief Answer:
psychiatrist it is

Detailed Answer:
Thank you for getting back to me
Yes he should go to the one who prescribed the meds.doscuss the options other than meds we talked about and let them decide what is best for you. A psychiatrist it is. Rest medications like diabetes etc are mandatory and they can not be shuffled.
Just psych rehab is the key here.
I hope it helps.
Khan
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shafi Ullah Khan 49 minutes later
Thank You so much for your help!!
doctor
Answered by Dr. Shafi Ullah Khan 7 hours later
Brief Answer:
:)

Detailed Answer:
You are welcome miss XXXX
Please don't forget to close the discussion.
Regards XXXXXXX
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Treatment/Therapy
Medical Topics

Recent questions on  Seroquel

doctor1 MD

hi we are moving to brevard county FL from miami. my 19 yr daughter has (grade IV bleed) quad spastic cerebral palsy, autism, and epilepsy need to find a neurologist for all her meds for her autism ( seroquel XR, lexapro) and epilepsy (trileptal) any suggestions?

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

chronic constipation due to seroquel

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

I accidentally took a Carbidopa and a Seroquel of my husband's thinking they were Tylenol will I be okay

doctor1 MD

how can i ensure that my mirapex is working well with my seroquel? i have to take the seroquel for sleep and psychological problems. But when i try to take my dose, I have to break the 200mg pill in half and take each one 4 hours apart or else my legs hurt bad and won t be still. thats why my DR put me on mirapex and now i m finding the seroquel counters out my mirapex. Help

doctor1 MD

Hi, Im using alot of medication, all is going well, but i want to know if medicatiion for restkess leg syndrome , a dopamine agonist,can be used with the meds i am already using . 2 mg Xanax, 25 mg seroquel, 100 mg zoloft, 40 mg methadon, clonidine Max 1 mg.....withball this i would like to start using a dopamine agonist, is this wise? Im going to use the clonidine and the agonist for heroine withdraws while im tapering of from the methadone. To stop the kicking. I figured that is also a restless leg kind of syndrome. I can handle the cold turkey part but i always start using methadone again because of the kicking, the rest i can handle.... Regards, esmeralda